Alert archive / Louisiana / Small Craft Advisories in 2015

Small Craft Advisory 62, NWS Lake Charles, LA

November 16, 2015

NWS Lake Charles, LA issued this small craft advisory at Nov 16, 2015, 2:14 PM CST. It took effect at Nov 17, 2015, 4:00 AM CST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2015, 2:14 PM CST (20:14 UTC)
In effect from
Nov 17, 2015, 4:00 AM CST
Expired
Nov 18, 2015, 3:29 AM CST
In force
23 hr
Issued by
NWS Lake Charles, LA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Nov 16, 10:55 AM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Nov 16, 10:55 AM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1055 AM CST MON NOV 16 2015

.DISCUSSION...
THIS MORNING UNDER CLOUDY SKIES A FEW SHOWERS ARE LIFTING OUT OF
THE GULF AND ACROSS SOUTHEAST TEXAS AND SOUTHERN LOUISIANA.
SHOWERS ARE MOVING TO THE NORTH. THIS OVERALL PATTERN WILL
CONTINUE TODAY AS AN UPPER LEVEL SYSTEM WITH A SURFACE REFLECTION
MOVES INTO THE SOUTHERN PLAIN STATES TOMORROW. LOOKING FOR A
SQUALL LINE TO DEVELOP AND MOVE INTO SOUTHEAST TEXAS AROUND THE
NOON HOUR AND INTO WESTERN LOUISIANA TOWARDS THE LATE AFTERNOON HOURS
EXITING SOUTH CENTRAL LOUISIANA AROUND MIDNIGHT. THIS FRONTAL
SYSTEM WILL HAVE THE POTENTIAL FOR PRODUCING SEVERE THUNDERSTORMS
AHEAD OF THE FRONT... WITH THE MAIN THREAT FROM STRAIGHT LINE
WINDS WITH VERY HEAVY RAINS.

&&

K. KUYPER

.PREV DISCUSSION... /ISSUED 531 AM CST MON NOV 16 2015/

DISCUSSION...
FOR THE 16/12Z TAF ISSUANCE.

AVIATION...
WARM AIR ADVECTION LOW CLOUDS WILL PREVAIL ACROSS THE FORECAST
AREA DURING THE TAF PACKAGE...AS MOIST SOUTHERLY FLOW
INCREASES...AS A STORM SYSTEM DEVELOPS OVER THE EASTERN ROCKIES
AND MOVES INTO THE SOUTHERN PLAINS. CEILINGS WILL VARY BETWEEN IFR
AND MVFR AT TIMES...IN THE LOW CLOUDS...AS WELL AS...SCATTERED
SHOWERS THAT WILL INCREASE LATER THIS AFTERNOON INTO TONIGHT.

RUA

PREV DISCUSSION... /ISSUED 510 AM CST MON NOV 16 2015/

SYNOPSIS...SHOWERS WILL DEVELOP THIS MORNING BECOMING LIKELY THIS
AFTERNOON AS A STORM SYSTEM DEVELOPS EAST OF THE ROCKIES, DRAWING
DEEP GULF AND PACIFIC MOISTURE OVER THE AREA. HEAVY RAINFALL IS
EXPECTED BY LATE TUESDAY AHEAD OF A PACIFIC COLD FRONT. THIS
SYSTEM SHOULD MOVE THROUGH BY TUESDAY NIGHT WITH RAIN ENDING FROM
THE WEST ON WEDNESDAY AS DRIER AIR PUSHES IN AFTER THE COLD FRONT.

SHORT RANGE DISCUSSION...MODERATE RAINFALL LATE TNITE BECOMING
HEAVY TUESDAY AFTERNOON JUST AHEAD OF THE FRONT. OPTED NOT TO GO
WITH A FLOOD WATCH AT THIS TIME AS THE SYSTEM SHOULD BE QUICK TO
MOVE THROUGH. THE STORM PREDICTION CENTER DOES INCLUDE OUR AREA
IN AN ENHANCED RISK FOR SEVERE THUNDERSTORMS. THIS WOULD BE DUE TO
POSSIBLE SQUALL LINE DEVELOPMENT AHEAD OF THE FRONT.

LONG RANGE DISCUSSION...A PERIOD OF DRY WEATHER WITH STRONG
NORTHWESTERLY FLOW ALOFT THROUGH THE REMAINDER OF THIS WEEK AND
INTO THE WEEKEND WITH A REINFORCING COLD FRONT FILTERING THROUGH
SATURDAY NIGHT. TEMPS BEHIND THE FRONT SHOULD REMAIN NEAR SEASONAL
NORMS WITH LOWS IN 40S ACROSS THE NORTHERN PORTION OF THE AREA,
CLOSER TO 50 ALONG THE I-10 CORRIDOR.

MARINE...A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED TUESDAY AND
TUESDAY NIGHT FOR STRONG WESTERLY WINDS. MODERATE NORTHERLY WINDS
BEHIND THE FRONT.

HYDROLOGY...TWO TO THREE INCHES OF RAIN CAN BE EXPECTED OVER THE
AREA FROM THIS AFTERNOON THROUGH LATE WEDNESDAY WITH LOCALLY
HIGHER AMOUNTS UP TO 6 INCHES TO THE NORTH AND 5 INCHES ACROSS
THE SOUTHERN ZONES.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  72  72  73  53 /  70  60 100  80
LCH  77  74  75  55 /  40  50  90  80
LFT  76  74  75  57 /  60  50  90 100
BPT  78  74  74  54 /  40  40 100  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

PUBLIC...19
Hazardous weather outlook, Nov 16, 5:33 AM CST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
533 AM CST MON NOV 16 2015

GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-
216-259>262-171145-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
533 AM CST MON NOV 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER CALLS FOR A MARGINAL RISK FOR SEVERE
TSTMS WITH HAIL AND STRONG WINDS POSSIBLE MAINLY LATE TNITE WEST
OF ALEXANDRIA AND BEAUMONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE AN ENHANCED RISK FOR SEVERE TSTMS TUESDAY INTO EARLY
WEDNESDAY MAINLY DUE TO THE POTENTIAL FOR SQUALL LINE DEVELOPMENT.
STRONG WINDS AND HAIL WOULD BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TNITE INTO EARLY
WEDNESDAY.

GMZ450-452-455-470-472-475-171145-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
533 AM CST MON NOV 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE LATE THIS
AFTERNOON AND TONIGHT AHEAD OF A COLD FRONT. A FEW OF THESE STORMS
COULD REACH SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED AS A PACIFIC COLD
FRONT PUSHES THROUGH THE COASTAL WATERS LATE TUESDAY INTO EARLY
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY INTO EARLY
WEDNESDAY.

SWEENEY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 2:07 PM CSTFlash Flood WatchLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more38 hr
Nov 16, 2:16 PM CSTWind AdvisoryLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more31 hr

Nearby

Small Craft Advisories in Louisiana, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.